Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Persisting catarrh post treatment for cough with amoxicillin. Normal?

Hi, please can you help. My daughter has been suffering from a bad cough and has been treated with amoxicillin antibiotics which cleared her cough. However she still has alot of catarrh build up which wil not go away. My doctor said give it another 2 weeks and then come back. However Im worried as suffering from catarrh for such a long time cannot be normal? Thanks Mandi
Asked On : Sat, 31 Mar 2012
Answers:  1 Views:  351
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Pulmonology 's  Response

coughing may persist up to 3 three weeks post viral infection.

But catarrh (nasal secretions or bronchial secretions) are a sign of persisting infection.

You should continue the antibiotics for 2 weeks, and if the signs persist than consult a doctor.
Answered: Wed, 6 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor